Alternative Names Swollen gums; Gingival swelling Home Care Improve your nutrition if it is poor. Avoid gum irritants such as commercial mouthwashes, alcohol, and tobacco. Change your toothpaste brand and avoid using mouthwashes if your swollen gums are caused by sensitivity to toothpaste or mouthwash. Use good oral hygiene . See a periodontist or dentist at least every 6 months. If your swollen gums are caused by a reaction to a drug, talk to your doctor about using a different type of medication. Never change medications without first talking to your doctor. Call your health care provider if Swelling is severe, persistent, or is accompanied by other unexplained symptoms Discomfort is associated with swelling What to expect at your health care provider's office The dentist will examine your mouth, teeth, and gums. You will be asked questions about your medical history and symptoms, such as: Quality
Do your gums bleed ? Time pattern
Did the swelling begin recently? Are they always swollen? Does th...
What do underarm lymph nodes do? Why do they swell up? And how do you know if the swelling is simply an infection – or might be cancer?
You're taking a shower, soaping up. And suddenly, underneath your arm, your fingers detect a painful, tender lump – one that wasn't there yesterday. Your mind starts to race: "Do I need to worry about this? Could it be an infected lymph node, even though I haven't felt sick? Could it be… cancer?"
What is the lymphatic system?
Your body's lymphatic system, made up of a series of small vessels, carries a clear liquid – lymph – from your body tissues to the heart. In the heart, lymph joins blood and is pumped via arteries back to the tissues. This efficient system helps drain excess liquid from tissues, and transports infection-fighting white blood cells to where they're needed.
What are lymph nodes?
Scattered along these small lymphatic vessels are up to 700 lymph nodes. These small (think...
Q. What with all the side effects I had during chemotherapy, I really wasn’t in the mood for sex very often. And now that I’m done with chemo, I’m finding I’m still not in the mood… and even when I am, it’s painful! What’s going on? A. Well, for once those powerful chemo drugs aren’t the primary cause of these new aggravating side effects: loss of sexual desire, and painful intercourse. Instead, the villain is your body’s lack of hormone production, brought on by menopause, brought on by, yes, those chemo drugs. Most pre-menopausal women go into what’s called chemical menopause or instant menopause during chemotherapy. And if you were going through menopause when you started chemo, the drugs will only increase your symptoms. This chemically induced menopause, unlike the long, gradual process most women go through naturally, is intense. The drugs immediately diminish your ovaries’ and adrenal glands’ production of es...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.